MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWTT3
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Visual Impairment (2138)
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported that following insertion of the intraocular lens (iol), the lens had inclusion in optic of lens and the patient unable to refract past 20/60.Additional information has been requested.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
An attached photo appears to be a lens in the eye.There appears to be some slight damage across the lens just below a big bright streak of light.However, because the reflection of the light source is so bright, the details of the possible damage cannot be confirmed.Associated product information was not provided it is unknown if qualified products were used.It is difficult to make a final determination without evaluation of the physical sample.The root cause cannot be determined based on available information.Associated product information was not provided.It is unknown if qualified products were used with the lens.The ifu (instructions for use) instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Company recommends using the qualified company iol (intraocular lens) delivery system or any other company qualified combination.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received.And stated that, the lens was explanted in a secondary procedure.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens was returned in a small opened container in a plastic bag.Viscoelastic was dried on the lens.The lens was cleaned with klrp to further evaluate.After removal of the clinical solution, the lens was allowed to air dry prior to evaluation.The optic anterior has a light scratch observed located across the optic rings.A power and resolution test was conducted by engineering lead technician.The optic resolution was acceptable; the lens met specification readings for a company model focal length 23.0 and cylinder 1.50.A light scratch was observed on the optic surface.This damage was most likely interpreted as the reported complaint.Also, each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.A power and resolution test was conducted using the explanted lens and the lens met specification for a company model 23.0 diopter lens.All lenses are 100% inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met company release criteria.Based on our observation, it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned explanted sample, the damage is most likely related to customer handling.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15732907
Report Number1119421-2022-02351
Device Sequence Number20720679
Product Code MJP
UDI-Device Identifier00380652457446
UDI-Public00380652457446
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2026
Device Model NumberCCWTT3
Device Catalogue NumberCCWTT3.230
Device Lot Number15338785
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2022
Supplement Date Received by Manufacturer12/14/2022
01/20/2023
02/22/2023
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date01/05/2023
02/14/2023
03/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown